5 September 2017 at 11:56 am #55215
My Mum has 12 NETS in her liver which have “peppered” so no chance of operating. Primary NET in her bowel was removed in 2014 and Liver NETS have only recently been diagnosed.
Would like to hear of peoples stories who are having monthly hormones to try and stop the tumours getting any bigger..
thanks in advance x6 September 2017 at 11:12 pm #55248
Welcome to the forum. Sorry to hear about your Mum and I am presuming you are referring to the monthly injection of either Lanreotide or Sandostatin. My husband Dave has been on Sandostatin for 8 years, with a short period on Lanreotide and has been stable so far since his diagnosis in 2009. He has his primary in the ileum (small bowel) with the carcinoid syndrome due to the tumours in his liver. Dave has been unable to have any surgery or interventions due to other health issues. He has remained stable throughout despite the syndrome and this confirms what the makers of the medication have said, that these injections can stabilise the tumours but we don’t know how long it will last. Everyone is different and not everyone is so lucky but it’s something to be positive about.
I wish you and your Mum the very best and hope she will remain stable for many years.
Regards to all
Jenny7 September 2017 at 11:10 am #55249
thank you for your reply. It sounds like my mums case is very similar to your husbands. Tumour removed from small bowel in 2014 and carcinoid syndrome.
She experiences lots of stomach pain and upset tummy, gets lots of flushes and feels constantly exhausted. So we are hoping the injections will help with this.
She is rather worried the injections will cause side effects. Does you husband suffer with any?
Fingers crossed we will see an improvement in her as soon as her treatment is started which is hopefully next week.
Many thanks again for your positive words x7 September 2017 at 3:59 pm #55255
I was diagnosed with NET’s and Carinoid syndrome five years ago although I have had the symptoms for many years longer. The only treatment I have had since diagnosis has been the Sandostatin injection and my NET’s have thankfully remained pretty stable. When I had the injections every 28 days I had few side effects apart from the occasional lump at the injection site. Since having the injection every 21 days I have developed subcutaneous nodules in the gluteal regions but apart from this no other side effects. I hope this has given you and your Mom some reassurance and hope that her injection next week helps with her flushing etc. In my personal experience the injections have certainly been worthwhile.
Kind regards7 September 2017 at 6:01 pm #55259
Dave hasn’t had too many adverse symptoms. An increase in the fatigue for a couple of days and he does complain about aching joints, which does appear to be common with some patients. No such problems with lumps afterwards or sore bum but remember everyone is different and can have different side effects.
Your mum should find some relief from her symptoms when she starts the treatment. But she will have to allow around 3 months or so to get the full effect so she will need to be patient. I’m sure she will feel much better once they kick in fully. Unfortunately no-one knows how long these work for in each personso it’s still a stressful time when the next set of tests and scans have to be carried out. However, some patients like Dave so far have lived many, many years so always stay positive – well at least try to because we know it’s not always easy to do that.
Wishing all the best and let us know how Mum gets on.
Jenny11 September 2017 at 9:46 pm #55266
I was diagnosed in October 2016 with a primary tumour of the small bowel as well as secondary in the liver. I have no idea how many “spots” I have on the liver but I was told that they were inoperable. I have been on monthly injections since January. I have had the primary tumour removed and two SIRT procedures. The combination of all these procedures has been a decrease in my blood count and a shrinkage of the tumours. The injections have been responsible for lowering the blood count month by month. I do suffer with the dreaded “d” word and do occasionally get tired but life has really continued as normal and I am greated with disbelief when people I know find out that I do have a NET. I have found this forum encouraging as it is good to know that others have encountered similar problems and have a great deal of useful information to pass on.
Catherine18 September 2017 at 3:52 pm #55317
Thanks for you reply Catherine
Mum has got her first injection of Lanreotide tomorrow. Should have been sooner but the hospital said she could have the injections at her local surgery but the surgery refused to do it (said something about not being insured to administer) Can I ask where you all had your hormone injections? Something was mentioned that in future she could have them done by a nurse at home!! xx19 September 2017 at 11:17 pm #55333
Hi Willow, Sorry I’m late in replying. Patients have their injections by all sorts of ways. Dave used to have his at the hospital because like your mum our GP surgery refused. Then we had problems and Dave just hated going every month so I decided to take over when he was put on Lanreotide, which is allowed to be done at home by the patient or carer if they so wish. I then carried on even when Dave transferred back to Sandostatin which is not a common thing to happen. We now have a Net Nurse at the hospital who comes to the homes of patients and we have decided to go down that route now because I have a hand problem. So, yes your mum may well be able to have it administered at home which is so much better for everyone. Hope all has gone well.
Regards to all
Jenny20 September 2017 at 1:02 pm #55338
Seems she has to have the 3 injections at the hospital and then she will be able to have them done at home by a district nurse.
Can I ask how many tumours Dave has in his liver. The amount Mum has seems so alarming. Will they not effect her liver function?
Sounds like Dave is doing remarkably well. x20 September 2017 at 1:03 pm #55339
Sorry only just seen your reply. Thank you for your kind positive words x21 September 2017 at 6:01 pm #55345
Dave has tumours in both lobes of his liver but we weren’t told how many although when we saw the scan, it looked like the liver was covered with them. Because of that, the Consultant said he couldn’t remove any of his liver to remove the tumours as he wouldn’t have enough liver left for it to work. Very scary at the time and we all thought Dave would be gone within the year – but he’s still here 8 years after his diagnosis and with only the Sandostatin/Lanreotide for treatment so far. Dave is very different to other patients on here because he is a wheelchair user after having a brain tumour removed in 1991 which has left him with many other disabilities. But he’s still here and at his last consultation, the Oncologist could not believe how relatively well he has kept. They’re obviously happy with his liver function so you must all keep positive as hard as it might be!
Regards to all
Jenny21 September 2017 at 9:32 pm #55346
Sorry not to have replied sooner – had a long weekend away and then came back to lots of work.
I have my injections at a private clinic so can not really help much I am afraid. I moved into private treatment when SIRT was recommended for my liver. I was “lucky” in that my place of work offered me membership of our private health scheme as of day one. I have debated having my injections at my local doctors but have decided to stick with what I have done since January. The clinic I go to have a record of where the injection has been directed each time and they have a fridge in the pharmacy to keep the injection at the correct temperature.
As far as liver function is concerned the strangest thing is that all my tests have been normal despite the quantity of tumours in my liver.
My injections started to take effect as soon as they were administered judging by the blood tests I had and the count lowering each time.
Hope this helps a little.
Catherine3 October 2017 at 3:32 pm #55517
for some reason I am not getting notifications when people are replying even though I have ticked the box.
Mum had 60mg off Lanreotide 2 weeks ago and has been feeling ok. Fingers crossed things will start to improve soon
You must be logged in to reply to this topic.